Hail, Wheeler
- When
- June 26, 5:10 PM CST
- Where
- Wheeler County, Bartlett
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.880, -98.550
A stationary front drapped across northern Nebraska was the focus for severe thunderstorms the afternoon and evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
A stationary front drapped across northern Nebraska was the focus for severe thunderstorms the afternoon and evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 26, 2:40 PM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 340 PM CDT SAT JUN 26 2010 .DISCUSSION... PREPARING FOR SEVERE WEATHER THIS AFTERNOON BUT THE WARM FRONTAL BOUNDARY HAS SLIPPED STILL FURTHER NORTH TODAY. 18Z KLBF SOUNDING SHOWS A SUBSTANTAL CAP NOW HOLDING THROUGH 21Z. THE CAP IS HOLDING BACK SURFACE CAPE OF AROUND 3000 J/KG. THE FOCUS AREA IS EAST OF HIGHWAY 83 AND NORTH OF HIGHWAY 2. PRECIPITABLE WATER WILL INCREASE TO AROUND 1.75 INCHES IN THE AREA AND WITH STORM MOTION TO BE AROUND 20 MPH LOCAL FLOODING FROM HEAVY RAINFALL IS POSSIBLE. THERE ARE SEVERAL BOUNDARIES FROM THE LARGE CELL IN SOUTH DAKOTA WHICH HAVE PUSHED INTO OUR AREA AND SEVERAL GRAVITY WAVES. THESE HAVE MADE THE LOW LEVEL ENVIRONMENT MORE COMPLEX HOWEVER THE SEVERE THREAT CONTINUES AS SOUTHEAST SURFACE WINDS AND 73 DEW POINTS REMAIN IN THE AREA. SUNDAY...BRINGS A SIGNIFICANT CHANGE AS DEW POINTS AND TEMPERATURES DROP AND SKIES CLEAR. VERY NICE DAY TO KICK OFF A RATHER DRY WEEK. WITH HIGHS GENERALLY IN THE 80S. IN THE EXTENDED... MODELS IN FAIR AGREEMENT WITH THE EUROPEAN AND GFS PRESSING A HIGH AMPLITUDE RIDGE AXIS ACROSS NEBRASKA AND BRINGING US INTO SOUTHWEST FLOW ALOFT BY THE WEEKEND. CONSENSUS WAS TO INTRODUCE POPS INTO THE WEEKEND AS MOISTURE SURGES NORTH AND IS SWEPT OVERHEAD AND A STRONGER WAVE LIFTS OUT OF THE TROUGH. && .AVIATION... MOSTLY VFR CONDITIONS THIS EVENING WILL CONTINUE...HOWEVER SEVERAL BOUNDARIES WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO DOT THE LANDSCAPE. THUNDERSTORMS LIKELY TO BRING PERIODS OF MVFR OR IFR VSBY DUE TO RAINFALL...HOWEVER WILL AMEND FORECAST AS THE THUNDERSTORMS DEVELOP AND IMPACT TO THE TERMINALS BECOMES MORE CERTAIN. FINAL STORMS TO BE ASSOCIATED WITH A COLD FRONT OVERNIGHT. TOMORROW IN THE WAKE OF THE FRONT SKIES CLEAR WITH WINDS OUT OF THE NORTHWEST AT 10 TO 20 KTS. && .HYDROLOGY... THE SOUTH PLATTE RIVER CONTINUES TO FALL. THE STAGE AT NORTH PLATTE IS ALMOST BELOW FORECAST ISSUANCE STAGE...AND SHOULD BE BY TOMORROW. THE GAGE AT ROSCOE WILL LIKELY REACH IT A DAY OR TWO. THE PLATTE RIVER IS ALSO ON THE WAY DOWN...WITH THE GAGE AT BRADY CH1 DROPPING BELOW FLOOD STAGE THIS MORNING. HAVE CANCELLED THE FLOOD WARNING THERE AND WILL CONTINUE STATEMENTS A FEW MORE DAYS AS IT SLOWLY FALLS BELOW ACTION STAGE. THE NORTH PLATTE RIVER UPSTREAM OF LAKE MCCONAUGHY REMAINS ELEVATED DUE TO RELEASES UPSTREAM FROM WYOMING RESERVOIRS. WHILE THE STAGE AT LISCO IS JUST BELOW FLOOD STAGE...THE RIVER WILL LIKELY HOOVER AROUND FLOOD STAGE FOR A WHILE AND WILL CONTINUE THE FLOOD WARNING. MEANWHILE DOWNSTREAM FROM LISCO...AT LEWELLEN...THE GAGE CONTINUES TO SHOW MINOR FLOODING. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...HIRSCH AVIATION/HYDRO...MASEK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 349 PM CDT SAT JUN 26 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-272100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 349 PM CDT SAT JUN 26 2010 /249 PM MDT SAT JUN 26 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF NORTH CENTRAL NEBRASKA TONIGHT AND A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. A COLD FRONT WILL PUSH SOUTHEAST ACROSS NEBRASKA TONIGHT AND COMBINE WITH AN UPPER LEVEL DISTURBANCE MOVING NORTHEAST OUT OF COLORADO TO BE THE MAIN FOCUS FOR THUNDERSTORMS ACROSS THE REGION. THE MAIN THREAT WILL BE FROM THUNDERSTORM WINDS AND LARGE HAIL...HOWEVER SEVERAL EXISTING BOUNDARIES FROM PREVIOUS STORMS RESIDE ACROSS NORTH CENTRAL NEBRASKA AND MAY BE THE FOCUS FOR A FEW ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 526 PM CDT SAT JUN 26 2010 NEZ010-029-262300- HOLT NE-WHEELER NE- 526 PM CDT SAT JUN 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOLT AND NORTHERN WHEELER COUNTIES UNTIL 600 PM CDT... AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FOUR CORNERS...OR 34 MILES SOUTH OF ONEILL...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... KNIEVELS CORNER... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. MASEK
The North Platte radar (KLNX), 168 km away, was scanning. The volume nearest the first event began at 23:09 UTC.
8 hail, 4 thunderstorm wind. Local standard time, as filed.
Thunderstorms produced severe wind gusts near Mullen.
Thunderstorms produced severe wind gusts east of the Mullen area.
The wind driven hail was accompanied by very heavy rain.
Thunderstorms produced severe wind gusts along Cedar River Road.
A large cottonwood tree was blown down across Cedar River Road. The tree also took down a power line.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2010Every state in 2010This day in weather historyWarnings in Nebraska, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 236045, 236047, 236048, 236061, 236050, 236063, 236051, 236055, 236064, 236056, 236057, 236075.